Search the Community
Showing results for tags 'rapid taper'.
TL1802 posted a topic in Introductions and updatesWow, ok, so how to keep this short and simply while maintaining details. I was on 10mg of Viibryd for 9 months + 2 months of taper from September 2018 through July 2019. I was on half of minimum recommended maintenance dose of 20mg because after 10 days, the 10mg was high effective and my doctor is someone who is very conservative with medications. I was on the medication for depression due to a loss compounded by my career taking a scary hit. I had "agitated depression". Taper was totally uneventful - maybe a brain zap here or there when falling asleep. Nothing more. 3.5 months later, at the start of December 2019, I suddenly was hit with symptoms. First, it started with intense skin sensitivity where everything that I wore felt like an itchy wool sweater. This worsened to include stinging sensations which made me very restless, almost 24/7. At worst, it felt like I had a bad sunburn (feeling the sharp pain of skin cell nerve damage), and at best it felt like my skin was just uncomfortable. I always feel my skin to be there and requiring to be touched/rubbed to be soothed. Sometimes, it also feels like my skin is dry even though it isn't. Lastly, I have plenty of days where it feels like my skin is on fire. While the stinging has subsided for the most part, the other sensations continue. Unfortunately, these are not the worst of my symptoms. I've developed other debilitating symptoms which include days long sessions of jitteriness. It feels like I have had way too much coffee, and at times, I can feel my jaw chattering. I also get tingling in my head and upper spine that sometimes feels like tickling and this also lasts days. Sometimes the tingling is so bad, that I take a vibrating massager and hold it to the back of my neck to vibrate my brain, which temporarily soothes the tingling. All of this is of course accompanied by restlessness. I just want to squirm, either to relieve skin sensations or because I am jittery. A couple of times, the restlessness has gotten so bad that I felt like I was going to explode out of my body. I live in NYC and have access to really great doctors through my mother, but no one has really been able to help. I have had a brain MRI which showed no issues. I have had a skin biopsy, which was also clear (no signs of nerve damage). I have also had approximately 2 dozen blood tests checking for everything from hormone levels, to mast cell activation, to toxicity - all normal. Lastly, I have tried many medications, none of which hit the spot. Gabapentin for skin sensations was not useful at low doses and caused its own side effects. Valium/Xanax help with restlessness but not with jitteriness and skin sensations. Propranolol helps with jitteriness but not with the other symptoms. Low dose buspirone helped with the skin sensations but was not effective otherwise. My doctor does not deny that there could be a biochemical issue as a result of the Viibryd, but says we have to treat this as anxiety, regardless of the cause. The one thing we haven't tried is reinstatement, but it's now been 13 months, and she is against that. The symptoms are definitely getting worse not better. Any ideas? Thank you all!
Hi folks, First of all I'm new to this site, so feel free to tell me I'm in the wrong area or redirect me.. But here's my story... I currently have what I think is severe anhedonia. Last July, I was a bit depressed (I stress a bit, not majorly).......doctor gave me lexapro 10. After taking this, I vomited on the first night and developed sleep problems. Later in the week, I was given 25 seroquel which apparently would help balance out adverse effects of lexapro.......by the end of the week, I wasn't sleeping and I was suicidal. I subsequently was admitted to hospital. In hospital, I got more and more meds thrown at me and my mid august I was on 125 seroquel, 30 mirtazapine, 20 lexapro, 20 Olanzapine/Zyprexa....My main problem was the medication ripped my stomach apart.....the docs didn't believe me and just gave me more and more meds. I left hospital anyway on the concoction I mentioned.....I spent the following four months on these meds. During those four months, I felt no emotion whatsever, nothing. I felt suicidal, and that I would never recover. I had no desire to do anything. I just stayed in bed until late in the day, even though my sleep did not feel like real sleep. By mid November, i realised that the medication was messing me up, I demanded that I gradually come off everything. On that day, the doctor dropped the mirtazapine, and cut everything else in half. There was a quick taper, maybe too quick, and by christmas eve I was off everything. There were brief windows of emotion during the taper but still 95% anhedonia. Days after I went off everything....I cried for the first time in six months.....days later I laughed for the first time in months... I'm now 6 weeks off everything, I had huge headaches up unitl last week. My stomach started to improve after going off everything and is on the mend. However, I'm still worried about emotions/desires/thoughts etc.....over the last six weeks....I've had maybe 5 occassions where I felt strong positive emotions...and maybe 3 times where I've been sad/angry to the point of proper crying. outside of those 8 occassions, there's still an awful amount of flat feeling, apathy etc... I'm worried and wonder how long or if I will recover at all. Feedback welcome!!
TryingtohaveHope posted a topic in Success stories: Recovery from psychiatric drug withdrawalI am 35, the medication I quit was Latuda and I cold turkeyed, attempted to go back on and just went off again. I had been on various medications through my adult life and childhood that I think set me up for the experience. I forgot exactly what I did but I see now that my old post says "I ended up going to 40mg for 2 weeks then 1 week 20." When I look back at the pattern, I would say that things got so bad that when things were improving I thought I was back to "normal" but it's only years later that I realize that things were a smidge slower than I thought. But some things were fast. It's such a bizarre experience. I think that by a year the big things were gone and everything had improved month by month in that year and then more and more my body regulated itself. I have forgotten so much of that period but I would say what helped was hiking, friends (ones you could be completely honest with), researching but also letting go of research and even being on this site (because I got obsessive and sometimes the reaction wasn't good). Facebook distraction. Forcing myself to eat, but changing my eating to a little bit more healthy. Working, I needed to continue to work for the structure. Having the tv on and laying down a lot helped, it helped with the loudness of my mind. Being under stimulated in general, such as having lights off. Forcing myself to do normal things even if I felt like a dead brick, like walking through stores to shop. Individual therapy. Group therapy. Not returning to the psychiatrist (there is a holistic one near me that I considered based on her attitude, more holistic approach, seems anti med a little, I always considered doing that and this gave me hope so see if that is available). Reading success stories of people experiencing hard times in their lives. Kept taking vitamins. MINDFULNESS. MINDFULNESS. MINDFULNESS. You can not think about tomorrow. Yoga and staying in surviving the moment was the best thing for me. I wasn't perfect obviously, but just kept going back to that. One other thing that really helped was eventually acting like it never happened, I know that sounds sh*tty but I stopped coming here and researching and whatever else because I had to get my mind off it. But I remember promising myself to come back in a year to update, which I believe I did. The one regret I have is not going off my birth control when this happened. I didn't want to make things worst but I don't think there could have been a worst and now I am being triggered by attempting to get off birth control. Other than that, I think I made the best decisions I could and I made it out.
Hello, here is my abreviated story.I have been taking 20mg of Lexapro since 01-09, going through bitter divorce. Last Jan. I was in a MVA and had shoulder surg. 03-16 and spinal fusion 01-03-17. During my treatment, I began to see changes in my health. IE elevated blood pressure, weight gain, and changes in my bloodwork. B.P. I could kinda explain :white coat syndrome, weight gain: changes in my physical activity blood work: ?. So, I wanted to clear my system and see where I was "at" emotionally and physically. My taper was really non existent after reading posts on this site. I decided to "wean" myself off of the Lexapro probably a week after surgery. I just went from 20mg to 10mg. for about 10 days then went to 5mg. for about a week and then did every other day of 5mg. for about a week. BAD BAD IDEA. Hindsight is 20/20. It has been terrible, I have had about every withdrawn symptom I have read about. I definately know now that I have shocked my system to the extreme. I dont know what to do. My Dr. has a deer in the headlight look about the withdraw. So, Help, do I just pray for each day to get better, start taking a low dose again and wean properly? Im lost. Now with all that being said, here is where I am at with my symptoms. My dizzyness and what I call the "WA WAs" has decressed greatly, but I still experience it daily, my dreams have become a little more "normal" not anything like the terrors I was experiencing, like waking my wife, screaming out in my sleep. I still have a constant headache, and neck stress, and I have fairly significant insomnia. I just want to do the "right" thing going forward to get my life back. I hope it doesnt take years. Thanks for any insight h20fowler.